[Skip to Navigation]
Article
November 1920

HYPERSENSITIVENESS TO ARSPHENAMIN FOLLOWING EXFOLIATIVE DERMATITIS: A CUTANEOUS TEST

Author Affiliations

NEW YORK

From the Medical Clinic of the Presbyterian Hospital.

Arch Intern Med (Chic). 1920;26(5):511-520. doi:10.1001/archinte.1920.00100050002001
Abstract

Following the use of arsphenamin or neo-arsphenamin in the treatment of syphilis, a variety of untoward reactions are frequently noted, some of which are well known to all who use this form of therapy and of very temporary moment; others, fortunately less frequent, are of far more serious consequence. These manifestations are sufficiently distinct in time of occurrence, nature and duration to have received special names, but all the types are easily confused and very frequently no attempt is made to differentiate them. It seems important, however, to do so, because very serious consequences may occasionally be avoided by an early recognition of signs which indicate the onset of one of the more serious types.

The most serviceable classification of these phenomena to be found in the recent literature is that of Sicard and Roger.1 We have adopted this classification with certain modifications and our review of published cases, as

Add or change institution
×